Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 171, NWS Albany, NY

August 19, 2011Northwest Hills Planning Region, Connecticut; Dutchess County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Aug 19, 2011, 6:18 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York; Berkshire County, Massachusetts. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2011, 6:18 PM EDT (22:18 UTC)
Expired
Aug 19, 2011, 6:59 PM EDT
In force
41 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Dutchess County, NY

The radar

The Albany radar (KENX), 103 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 6:25 PM EDTTSTM WND DMGNew Marlborough, MATREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 19, 1:04 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WUUS51 KALY 192218
SVRALY
CTC005-MAC003-NYC027-192315-
/O.NEW.KALY.SV.W.0171.110819T2218Z-110819T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
618 PM EDT FRI AUG 19 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTH CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  EAST CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 715 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORFOLK TO CORNWALL BRIDGE...OR
  ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF GREAT BARRINGTON
  TO 16 MILES WEST OF TORRINGTON...AND MOVING EAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   CORNWALL BRIDGE BY 635 PM EDT...   
   NORFOLK BY 640 PM EDT...
   SANDISFIELD BY 645 PM EDT...
   WINSTED...TORRINGTON AND NEW HARTFORD BY 715 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

&&

LAT...LON 4183 7356 4217 7322 4217 7302 4214 7304
      4214 7307 4212 7305 4209 7307 4204 7305
      4204 7300 4197 7302 4197 7292 4196 7289
      4179 7301 4174 7303
TIME...MOT...LOC 2218Z 270DEG 9KT 4203 7323 4183 7343

$$

HWJIV/KGM
1 follow-up statement
064 
WWUS51 KALY 192259
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
659 PM EDT FRI AUG 19 2011

CTC005-MAC003-NYC027-192307-
/O.CAN.KALY.SV.W.0171.000000T0000Z-110819T2315Z/
LITCHFIELD CT-BERKSHIRE MA-DUTCHESS NY-
659 PM EDT FRI AUG 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DUTCHESS...SOUTH
CENTRAL BERKSHIRE AND NORTHERN LITCHFIELD COUNTIES IS CANCELLED...

DOPPLER WEATHER RADAR INDICATED THAT THIS STORM HAS WEAKENED 
CONSIDERABLY. THE STORM MIGHT STILL CONTAIN HEAVY RAIN AND DANGEROUS 
CLOUD TO GROUND LIGHTNING. HOWEVER IT WILL NOT LIKELY PRODUCE LARGE 
HAIL OR DAMAGING WIND.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

LAT...LON 4183 7356 4217 7322 4217 7302 4214 7304
      4214 7307 4212 7305 4209 7307 4204 7305
      4204 7300 4197 7302 4197 7292 4196 7289
      4179 7301 4174 7303
TIME...MOT...LOC 2257Z 270DEG 9KT 4203 7310 4183 7330

$$

HWJIV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:04 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 19, 6:04 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
604 PM EDT FRI AUG 19 2011

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY MOVING INTO THE REGION WILL CONTINUE TO
TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THIS EVENING.
OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON SATURDAY SEASONABLE
WEATHER IS EXPECTED AS A NARROW RIDGE OF HIGH PRESSURE MOVES ACROSS
THE REGION. A STRONGER COLD FRONT IS EXPECTED TO MOVE ACROSS THE
REGION SUNDAY AND SUNDAY NIGHT WITH ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEVERE THUNDERSTORM WATCH #791 REMAINS IN EFFECT UNTIL 9 PM FOR
SCHOHARIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST
ACROSS THE REST OF OUR FORECAST AREA. HAVE STRONG TO SEVERE
CONVECTION OCCURRING ACROSS THE AREA WITH A CONCENTRATION OF
STORMS ACROSS THE EASTERN CATSKILLS AND ACROSS SOUTHERN VERMONT
AND THE BERKSHIRES AT THIS TIME 4 PM. STORMS ARE SLOW MOVING AND
BACKBUILDING AND PRODUCING HEAVY RAINFALL SO LOCALIZED FLOODING
HAS BEEN A PROBLEM. THERMODYNAMIC HAVE BEEN SUFFICIENT FOR SOME
HAIL AND WIND DAMAGE HOWEVER...DEEP LAYER MEAN FLOW IS WEAK SO
ORGANIZED SEVERE STORMS ARE NOT LIKELY.

CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT.
CONDITIONS WILL BE FAVORABLE FOR THE DEVELOPMENT OF RADIATION FOG
ESPECIALLY IN THE RIVER VALLEYS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
UPPER LEVEL LOW WILL REMAIN IN THE VICINITY OF HUDSON BAY CANADA
THIS WEEKEND. SHORT WAVE ENERGY WILL MOVE INTO THE LONGWAVE TROUGH
DIGGING IT OVER THE GREAT LAKES/OHIO VALLEY REGION AND NORTHEASTERN
UNITED STATES.

ON SATURDAY WILL HAVE WEAK RIDGING AT THE SURFACE OVER THE REGION.
CAN NOT COMPLETELY RULE OUT THE CHANCE FOR A SHOWER OR THUNDERSTORM
DURING THE DAY WITH HEATING...OTHERWISE SUMMER TEMPERATURES WITH
HIGHS MAINLY IN THE LOWER TO MID 80S.

ON SUNDAY...WILL HAVE LARGE SCALE ASCENT ACROSS THE REGION AS THE
AMPLIFYING UPPER TROUGH APPROACHES. A STRONG COLD FRONT IS EXPECTED
TO CROSS THE REGION SUNDAY AND SUNDAY. MODEL GUIDANCE INDICATES A
WEAK LOW WILL DEVELOP OVER ALONG THE NEW YORK STATE CANADA BORDER
WHICH WILL SLOW THE PASSAGE OF THE FRONTAL BOUNDARY. HAVE INCREASE
POPS TO LIKELY. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
POSSIBLE. WILL BE HUMID WITH SEASONABLE TEMPERATURES.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
LONGWAVE TROUGH WILL DOMINATE MUCH OF THE TIME. UPPER TROUGH AXIS
WILL SWING THROUGH MONDAY IN THE WAKE OF THE COLD FRONT SO CAN NOT
RULE OUT THE CHANCE FOR A SHOWER. WEAK RIDGING BUILDS IN AT THE
SURFACE AND ALOFT FOR TUESDAY...DRY WITH SLIGHTLY BELOW NORMAL
TEMPERATURES. HOWEVER...THE LONGWAVE TROUGH RETURNS MID WEEK AND
ANOTHER COLD FRONT APPROACHES AND CROSS THE REGION BY LATE IN THE
WEEK RETURNING THE THREAT FOR STORMS TO THE AREA.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
IT LOOKS AS IF THE THUNDERSTORM HAS DIMINISHED A BIT AT BOTH KGFL
AND KALB. STILL A CHANCE OF THEM AT THIS TERMINALS BUT THE AIR HAS
BECOME MORE STABLE. JUST HAVE LEFT A CB IN THE TERMINALS FOR NOW.

STILL THE POSSIBILITY OF THUNDER AT KPOU...SINCE THUNDERSTORMS ARE
CURRENTLY ON GOING.

STILL...SEVERE THUNDERSTORM WATCH #791 REMAINS IN EFFECT FROM ALBANY
SOUTH.

SEVERE THUNDERSTORM WATCH #791 IS IN EFFECT UNTIL 9 PM FOR
SCHOHARIE...ALBANY...RENSSELAER COUNTIES AND TO THE SOUTH AND EAST
ACROSS THE REST OF OUR FORECAST AREA. HAVE STRONG TO SEVERE
CONVECTION OCCURRING ACROSS THE AREA WITH A CONCENTRATION OF STORMS
ACROSS THE EASTERN CATSKILLS AND ACROSS SOUTHERN VERMONT AND THE
BERKSHIRES AT THIS TIME 4 PM. STORMS ARE SLOW MOVING AND
BACKBUILDING AND PRODUCING HEAVY RAINFALL SO LOCALIZED FLOODING HAS
BEEN A PROBLEM. THERMODYNAMIC HAVE BEEN SUFFICIENT FOR SOME HAIL AND
WIND DAMAGE HOWEVER...DEEP LAYER MEAN FLOW IS WEAK SO ORGANIZED
SEVERE STORMS ARE NOT LIKELY.

CONVECTION DISSIPATE AS THE EVENING PROGRESS AND SKIES CLEAR OUT.
CONDITIONS WILL BE FAVORABLE FOR MVFR-IFR RADIATION FOG TO DEVELOP
ESPECIALLY AT KGFL OVERNIGHT. FOG WILL BURN OFF EARLY SATURDAY
MORNING.

OUTLOOK...
SUN...VFR-MVFR WITH A CHC OF -SHRA/-TSRA.
MON...VFR. SLIGHT CHC -SHRA/-TSRA.
TUE-WED...VFR. NO SIG WX.

&&

.FIRE WEATHER...
A WEAK FRONTAL BOUNDARY MOVING INTO THE REGION WILL CONTINUE TO
TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE AREA INTO THIS
EVENING. OUTSIDE OF AN ISOLATED SHOWER OR THUNDERSTORM ON
SATURDAY...SEASONABLE WEATHER IS EXPECTED AS A NARROW RIDGE OF
HIGH PRESSURE MOVES ACROSS THE REGION. A STRONGER COLD FRONT IS
EXPECTED TO MOVE ACROSS THE REGION SUNDAY AND SUNDAY NIGHT WITH
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED.

&&

.HYDROLOGY...
A SLOW MOVING COMPLEX OF THUNDERSTORMS IS CURRENTLY WORKING ITS WAY
ACROSS THE CWA...PRODUCING VERY HEAVY RAINFALL IN MANY LOCATIONS.
ADVISORY LEVEL SMALL STREAM AND POOR DRAINAGE RAINFALL IS FAIRLY
WIDESPREAD...WITH ISOLATED LOCATIONS EXPERIENCING FLASH FLOODING
FROM TRAINING AND BACKBUILDING THUNDERSTORMS. HEAVY RAINFALL THREAT
IS EXPECTED TO DIMINISH INTO THE EVENING HOURS.

SUNDAY AND SUNDAY EVENING...THE POSSIBILITY EXISTS FOR US TO PICK UP
ANOTHER WIDESPREAD INCH TO TWO INCHES OF RAIN...WILL MONITOR
FORECAST AMOUNTS AS THE SOIL SHOULD BE FAIRLY WET AREAWIDE AFTER
TODAYS ROUND OF CONVECTION.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA/HWJIV
FIRE WEATHER...IAA
HYDROLOGY...WESTERGARD
Hazardous weather outlook, Aug 19, 1:18 PM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
118 PM EDT FRI AUG 19 2011

CTZ001-013-MAZ001-025-NYZ040-047>049-051>054-058>061-063>066-201730-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
118 PM EDT FRI AUG 19 2011

...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND EAST CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON. THESE STORMS ARE CAPABLE
OF PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND
DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY
EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND
MOVE TO THE EAST AT 10 TO 20 MPH.

DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL
AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NYZ032-033-038-039-041>043-050-082>084-VTZ013>015-201730-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
118 PM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING HAIL STONES ONE INCH IN DIAMETER OR GREATER...AND
DAMAGING WINDS 58 MPH OR GREATER THIS AFTERNOON INTO THE EARLY
EVENING. THE THUNDERSTORMS WILL FORM AHEAD OF A COLD FRONT...AND
MOVE TO THE EAST AT 10 TO 20 MPH.

DUE TO THE SLOW MOVEMENT...THE CHANCE FOR ISOLATED HEAVY RAINFALL
AMOUNTS THAT COULD RESULT IN LOCALIZED PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 19, 5:31 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
531 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             PITTSFIELD              42.45N 73.26W
08/19/2011  E1.00 INCH       BERKSHIRE          MA   PUBLIC

&&

TWASULA
Local storm report, Aug 19, 5:41 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
541 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     PITTSFIELD              42.45N 73.26W
08/19/2011                   BERKSHIRE          MA   PUBLIC

            TREE DOWN ON MOBILE HOME

&&

TWASULA
Local storm report, Aug 19, 5:53 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             HOPEWELL JUNCTION       41.59N 73.80W
08/19/2011  E0.88 INCH       DUTCHESS           NY   PUBLIC

            DIME - NICKEL SIZE HAIL

&&

TWASULA
Special weather statement, Aug 19, 5:53 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
553 PM EDT FRI AUG 19 2011

MAZ001-025-NYZ054-060-061-192230-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-WESTERN COLUMBIA NY-
EASTERN COLUMBIA NY-EASTERN RENSSELAER NY-
553 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF AUSTERLITZ...OR ABOUT OVER CHATHAM...AND
MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW LEBANON BY 620 PM EDT
6 MILES SOUTHEAST OF STEPHENTOWN BY 625 PM EDT
HANCOCK AND PITTSFIELD BY 630 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

LAT...LON 4261 7342 4245 7316 4227 7347 4239 7362
TIME...MOT...LOC 2153Z 233DEG 14KT 4240 7350

KGM/HWJIV
Special weather statement, Aug 19, 5:57 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
557 PM EDT FRI AUG 19 2011

VTZ014-015-192300-
WESTERN WINDHAM VT-EASTERN WINDHAM VT-
557 PM EDT FRI AUG 19 2011

...A STRONG THUNDERSTORM IN

  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
STRATTON...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
WEST WARDSBORO BY 620 PM EDT
TOWNSHEND AND 6 MILES NORTHWEST OF NEWFANE BY 700 PM EDT

LAT...LON 4291 7292 4293 7292 4293 7300 4308 7300
      4309 7300 4312 7292 4311 7288 4314 7286
      4318 7274 4297 7263
TIME...MOT...LOC 2157Z 249DEG 9KT 4301 7292

TAW/VTK
Special weather statement, Aug 19, 6:02 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
602 PM EDT FRI AUG 19 2011

CTZ001-013-MAZ025-NYZ065-066-192245-
NORTHERN LITCHFIELD CT-SOUTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
602 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SANDISFIELD TO
CORNWALL BRIDGE TO 25 MILES SOUTHWEST OF PAWLING...OR ALONG A LINE
EXTENDING FROM 12 MILES EAST OF GREAT BARRINGTON TO 13 MILES NORTH OF
NEW MILFORD TO 10 MILES SOUTHWEST OF MAHOPAC...AND MOVING NORTHEAST
AT 25 MPH.

THUNDERSTORMS WILL BE NEAR...
NEW PRESTON BY 630 PM EDT
WINSTED AND NEW MILFORD BY 640 PM EDT
TORRINGTON...LITCHFIELD...6 MILES NORTHWEST OF NEW HARTFORD AND 9
MILES NORTHWEST OF WOODBURY CENTER BY 645 PM EDT

IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK.

LAT...LON 4146 7331 4151 7339 4150 7345 4166 7351
      4152 7353 4150 7380 4192 7355 4225 7300
      4215 7303 4214 7307 4204 7305 4204 7300
      4197 7302 4197 7288 4182 7294 4179 7301
      4164 7298 4155 7315 4151 7316 4150 7331
TIME...MOT...LOC 2202Z 237DEG 23KT 4216 7310 4179 7336
          4128 7384

KGM/HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:58 PM EDTSpecial Weather StatementALY32 min
Aug 18, 9:00 PM EDTSpecial Weather StatementALY30 min
Aug 18, 9:47 PM EDTSpecial Weather StatementALY28 min
Aug 19, 6:02 PM EDTSpecial Weather StatementALY43 min
Aug 18, 8:52 PM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 18, 9:06 PM EDTFlash Flood WarningALYDutchess85 min
Aug 19, 12:19 PM EDTSpecial Weather StatementALYMontgomery26 min
Aug 19, 12:25 PM EDTSpecial Weather StatementALYWarren65 min
Aug 19, 12:43 PM EDTSpecial Weather StatementALYWarren32 min
Aug 19, 12:59 PM EDTAreal Flood AdvisoryALYWarren3 hr
Aug 19, 1:09 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren66 min
Aug 19, 1:21 PM EDTSevere Thunderstorm WarningALYWarren, Washington54 min
Aug 19, 1:36 PM EDTSevere Thunderstorm WarningALYAlbany, Schenectady, Schoharie54 min
Aug 19, 1:43 PM EDTSevere Thunderstorm WarningALYUlster62 min
Aug 19, 2:01 PM EDTSpecial Weather StatementALYWashington29 min
Aug 19, 2:07 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington53 min
Aug 19, 2:08 PM EDTAreal Flood AdvisoryALYUlster3 hr
Aug 19, 2:31 PM EDTSpecial Weather StatementALYMontgomery29 min
Aug 19, 2:32 PM EDTSpecial Weather StatementALYGreene28 min
Aug 19, 2:35 PM EDTSpecial Weather StatementALYAlbany25 min
Aug 19, 2:45 PM EDTFlash Flood WarningALYUlster4 hr
Aug 19, 2:47 PM EDTSpecial Weather StatementALYUlster43 min
Aug 19, 3:00 PM EDTSpecial Weather StatementALYMontgomery45 min
Aug 19, 3:05 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Schenectady, Schoharie55 min
Aug 19, 3:15 PM EDTAreal Flood AdvisoryALYAlbany, Schoharie2 hr
Aug 19, 3:15 PM EDTSevere Thunderstorm WarningALYUlster60 min
Aug 19, 3:24 PM EDTSpecial Weather StatementALYUlster36 min
Aug 19, 3:32 PM EDTSpecial Weather StatementALYRensselaer28 min
Aug 19, 3:44 PM EDTSevere Thunderstorm WarningALYAlbany, Greene, Montgomery, Schenectady, Schoharie50 min
Aug 19, 4:28 PM EDTSpecial Weather StatementALYDutchess32 min
Aug 19, 4:45 PM EDTSpecial Weather StatementALYRensselaer30 min
Aug 19, 4:58 PM EDTSpecial Weather StatementALYDutchess32 min
Aug 19, 5:10 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster50 min
Aug 19, 5:33 PM EDTAreal Flood AdvisoryALYDutchess113 min
Aug 19, 3:17 PM EDTSpecial Weather StatementALYBerkshire28 min
Aug 19, 4:01 PM EDTSevere Thunderstorm WarningALYBerkshire44 min
Aug 19, 4:04 PM EDTSpecial Weather StatementALYBerkshire26 min
Aug 19, 4:21 PM EDTAreal Flood AdvisoryALYBerkshire3 hr
Aug 19, 4:41 PM EDTSpecial Weather StatementALYBerkshire34 min
Aug 19, 5:12 PM EDTSpecial Weather StatementALYBerkshire33 min
Aug 19, 5:24 PM EDTSevere Thunderstorm WarningALYBerkshire66 min
Aug 19, 5:53 PM EDTSpecial Weather StatementALYBerkshire37 min
Aug 19, 6:41 PM EDTSpecial Weather StatementALYBerkshire34 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2011Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.